Ask a doctor

Can I Use Latisse with Recurring Iritis?

I am considering using Latisse as my eyelashes are thinning with age. However, I do have HLA-B27 associated recurring irits and am very cautious about anything I use on or around my eyes. I tend to flare once every 12 months or so. I am on sulfasalazine, but no other regular meds or optho treatments when my eyes are quiet. Given this, what is your opinion on the use of Latisse for these circumstances? (Yes, I will also ask my Opthamologist but am interested to hear opinions!) Thank you!

Doctor Answers (7)

Latisse....

+1

I would highly recommend you get the "OK" from your opthamologist prior to starting Latisse. 

Good luck

 

Dr. Grant Stevens        


Los Angeles Plastic Surgeon
4.5 out of 5 stars 69 reviews

Latisse and Iritis

+1

While there are no published cases of Latisse causing Iritis, I recommended asking your opthamologist if this is a safe option for you.  The answer will most likely be yes, but it is always best to be cautious.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Safety of Using Latisse with recurring Irits

+1

There is no published information that the safe use of Latisse worsens or brings on Iritis. You can see it in the enclosed package insert off our website.

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 63 reviews

You might also like...

Latisse Use and Irtitis

+1

Although there is no documented evidence that the use of Latisse would cause any issues with your HLA-B27 and Iritis issues, if you were my brother, I would stear you away from adding any unecessary medications that might throw you out of immunologic balance. So, I would avoid Latisse if I were you.

Anthony J. Kameen, MD
Baltimore Ophthalmologist

Latisse would not be recommended for you.

+1

Although you will be applying Latisse to the lash line above the lids some could get in the eye. I recommend that you discuss this with the opthamologist who takes care of your iritis. 

Susan Goodlerner, MD
Torrance Dermatologist
5.0 out of 5 stars 2 reviews

Safety of Latisse with iritis

+1

Latisse is an extremely safe medication to use. Over two and a half million prescriptions for Latisse have now been filled. To my knowledge, there have been no reports of Latisse causing iritis. Less than 4 percent of people experienced redness, irritation and itching of the upper eyelid which was reversible upon discontinuation. Please remember the eye is exposed to a very small amount of Latisse even when it is properly applied as directed to the upper eyelid margin using the supplied applicator. This has been demonstrated by applying a colored dye to the eyelid margin and watching its migration. Be careful and use the minimal amount possible for each application.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Latisse and iritis

+1

yes there is no conflict between latisse and iritis

but you should make sure your iritis is controlled

Emil Chynn, MD
New York Ophthalmologist
4.5 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.